Alert archive / Florida / Flash Flood Warnings in 2005

Flash Flood Warning 14, NWS Tallahassee, FL

July 10, 2005Leon County, Florida

NWS Tallahassee, FL issued this flash flood warning at Jul 10, 2005, 11:53 AM EDT for Leon County, Florida. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2005, 11:53 AM EDT (15:53 UTC)
Expired
Jul 10, 2005, 1:30 PM EDT
In force
97 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 6 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KTAE 101558
FFWTAE
FLC073-101730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1153 AM EDT SUN JUL 10 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEON COUNTY IN FLORIDA
  THIS INCLUDES THE CITY OF TALLAHASSEE

* UNTIL 130 PM EDT(1230 PM CDT)

* AT 1151 AM EDT(1051 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A RAIN BAND ASSOCIATED WITH HURRICANE DENNIS 
  MOVING NORTH ACROSS LEON COUNTY. THE BAND CAUSED SOME MINOR
  FLOODING IN WAKULLA COUNTY. HOWEVER...THE FLOOD THREAT IS EXPECTED 
  TO BE GREATER IN LEON COUNTY DUE TO THE HILLIER TERRAIN. RADAR
  ESTIMATED RAINFALL RATES ARE BETWEEN 2 AND 2.5 INCHES PER HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  TALLAHASSEE REGIONAL AIRPORT...LAKESIDE...BELLAIR...HENRIETTA...
  FOUR POINTS...COREY...NORFLEET...MCCAIN...OCHLOCKONEE... 
  LAFAYETTE...PERKINS...ZION HILL...CHAIRES CROSSROADS...CHAIRES...
  BELLWOOD ESTATES...HARBINWOOD ESTATES...ST PETER...EL DESTINADO...
  LAKE JACKSON...MACLAY STATE GARDENS...BRIDGE PATH ACRES...
  CAPITOLA...OAK KNOLL ESTATES...KILLEARN ESTATES...BLACK CREEK...
  BRADFORDVILLE...BLOCKER...CENTERVILLE AND KILLEARN LAKES.

* A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
  OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
  GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS
  SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
  DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
  UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE 
  ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO 
  CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE 
  ABANDONED QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO
  SWEEP MOST CARS AWAY. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN
  AUTOMOBILES.

LAT...LON 3040 8465 3029 8423 3043 8404 3065 8418
      3044 8452

$$

18-WOOL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 10:00 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 10, 10:00 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EDT SUN JUL 10 2005

.DISCUSSION...HURRICANE DENNIS HAS TAKEN A MORE NORTHERLY TRACK IN
THE PAST 3 TO 4 HOURS AND THE LATEST ADVISORY FROM THE NHC INDICATES
THAT THIS MOTION SHOULD NOT DEVIATE MUCH UNTIL DENNIS MAKES LANDFALL
SOMETIME THIS AFTERNOON OR EARLY EVENING. THE UNOFFICIAL PROJECTED
LANDFALL POINT BASED SOLELY ON RADAR EXTRAPOLATION SHOULD TAKE
DENNIS OVER OR NEAR PENSACOLA. AS A RESULT...WE HAVE UPDATED ZONES TO
REFLECT THIS TREND. OUR SOUTHEAST ALABAMA COUNTIES ARE NOW
INCLUDED IN AN INLAND HURRICANE WARNING. ALSO...THE HURRICANE
WARNING ALONG THE COAST HAS BEEN REFINED. THE HURRICANE WARNING EAST
OF OCHLOCKONEE RIVER HAS BEEN CHANGED TO A TROPICAL STORM WARNING.
A HURRICANE WARNING IS NOW IN EFFECT FROM THE OCHLOCKONEE RIVER
WESTWARD TO THE MOUTH OF THE PEARL RIVER. NO OTHER CHANGES TO ZONES
ANTICIPATED.

&&

.MARINE...SEAS ARE CURRENTLY 33 FEET AT THE S PENSACOLA BUOY WITH
SUSTAINED WINDS OF 47 KTS AND GUSTS TO 58 KTS. NO CHANGES ANTICATED
ASIDE FROM THE RESTRUCTURING OF HURRICANE AND TROPICAL STORM WARNINGS
OVER APALACHEE BAY.

&&

.AVIATION...MVFR/IFR CONDITIONS EXPECTED THROUGH MUCH OF THE DAY AND
EVENING...AS DENNIS MAKES LANDFALL OVER OR NEAR THE WESTERN FLORIDA
PANHANDLE.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...INLAND HURRICANE WARNING.
     FLOOD WATCH THROUGH SUNDAY NIGHT.
GA...FLOOD WATCH THROUGH SUNDAY NIGHT.
FL...HURRICANE WARNING FLZ008-012-014-015 AND ADJACENT COASTAL WATERS.
     TROPICAL STORM WARNING FLZ018-027-028-034 AND ADJACENT COASTAL
     WATERS.
     INLAND HURRICANE WARNING WEST OF APALACHICOLA RIVER
     INCLUDING FRANKLIN COUNTY.
     INLAND TROPICAL STORM WARNING EAST OF APALACHICOLA RIVER.
     FLOOD WATCH THROUGH SUNDAY NIGHT.

&&

BARRY
Hazardous weather outlook, Jul 10, 4:09 AM EDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 AM EDT SUN JUL 10 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-110900-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
409 AM EDT SUN JUL 10 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

...A HURRICANE WARNING IS IN EFFECT FROM THE STEINHATCHEE RIVER
WESTWARD...
...A TROPICAL STORM WARNING IS IN EFFECT SOUTH OF THE STEINHATCHEE
RIVER...
...AN INLAND HURRICANE WARNING IS IN EFFECT FOR THE INTERIOR FLORIDA
PANHANDLE...
...AN INLAND TROPICAL STORM WARNING IS IN EFFECT FOR EXTREME
SOUTHEAST ALABAMA AND THE INTERIOR FLORIDA BIG BEND...
...A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT MONDAY MORNING...
...THERE IS A HIGH RISK OF RIP CURRENTS ALONG FLORIDA PANHANDLE AND
BIG BEND BEACHES TODAY AND MONDAY...

.DAY ONE...TODAY AND TONIGHT.
HURRICANE DENNIS WILL CONTINUE TO MOVE NORTHWEST THROUGH THE EAST
CENTRAL GULF OF MEXICO TODAY AND IS FORECAST TO MAKE LANDFALL FROM
MOBILE ALABAMA THROUGH PENSACOLA FLORIDA THIS AFTERNOON. AS THIS
POWERFUL CATEGORY FOUR STORM MOVES SOUTHWEST AND WEST OF THE AREA
TODAY...WE WILL SEE BANDS OF SHOWERS AND THUNDERSTORMS MOVE THROUGH
AND WITH THESE BANDS...VERY HEAVY RAIN AND THE POSSIBILITY FOR
TORNADOES WILL EXIST THROUGHOUT THE DAY AND INTO THE LATE EVENING
HOURS. SEE THE LATEST HURRICANE LOCAL STATEMENT (HLS) FROM THE
NATIONAL WEATHER SERVICE IN TALLAHASSEE FOR MORE DETAILS ON THIS
STORM THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
AS DENNIS MAKES LANDFALL THIS AFTERNOON AND CONTINUES TO MOVE NORTH
INTO THE OHIO VALLEY...WE WILL SEE GRADUALLY IMPROVING WEATHER MONDAY
INTO MONDAY NIGHT. BY TUESDAY...AS HIGH PRESSURE BUILDS IN...WE WILL
SEE THE RETURN TO MORE TYPICAL AFTERNOON AND EVENING SEA BREEZE
SHOWERS AND THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY
BE REQUIRED LATER TODAY.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

23-MCNATT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 10:54 PM EDTTornado WarningTAEMadison51 min

Nearby

Flash Flood Warnings in Florida, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.